MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 5IN 8-0 S/A BV130-5; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 5IN 8-0 S/A BV130-5; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number W2808
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.Thread always breaks.There were no patient consequences reported.There were no surgical delays reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/16/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: please specify how many sutures presented the alleged deficiency for each lot listed below: lot (b)(4) buxa: ___ lot (b)(4) bqle: ___ please specify when the suture broke for each lot: (b)(4) buxa: inside the package: ___ during removal from the package: ___ during handling prior to use on the patient: ___ during use on the patient: ___ 10bqle: inside the package: ___ during removal from the package: ___ during handling prior to use on the patient: ___ during use on the patient: ___ ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) (b)(6).We received the information that it's not know how many threads broke in each lot.As mentioned it happened with several threads in both lots.Therefore, the sales rep got samples from both lots for examination.¿ did the event occur during one or multiple procedures? one *if this occurred in multiple procedures, - please confirm the number of patients/procedures affected by the alleged deficiency.N/a.- have any of these events been previously reported to ethicon? if yes, provide the respective reference number(s).N/a.- please create a new pc file for each patient/event.One patient - how many devices demonstrated the alleged deficiency for each patient/event? please specify by product code and lot number: product code w2808- lot (b)(4) bqle: product code w2808- lot (b)(4) buxa: exact number unknown - please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/6/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one unopened samples was received for analysis.Product code w2808.Upon initial inspection of the sample, no external damages were observed on the packet.The packet was opened, and the swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand with no anomalies or issues related to breakage observed during evaluation.A functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ETHLN BLK 5IN 8-0 S/A BV130-5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24903120
Report Number2210968-2026-04034
Device Sequence Number10011857
Product Code GAR
UDI-Device Identifier10705031202467
UDI-Public(01)10705031202467(17)300930(10)10BUXA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW2808
Device Lot Number10BUXA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown